MAUDE Adverse Event Report: ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG745
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code Irritation (1941)
Date of Event 05/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Artegraft, inc.Performed a review of the batch history record.Upon release, the batch met all requirements including pressure test results and graft wall thickness.Product evaluation was not able to be performed as the graft remains implanted and the patient is reported to be in stable condition.Photographs of the surgery prior to the suture of the graft "slit" were provided; however, no conclusions were able to be made based on the images.To date, no additional complaints were reported from the same product batch and no complaints for the same issue of implanted graft "blow out' were received in the past 2 years.It is unknown if procedural issues and/or patient interaction contributed to the reported event.The complaint issue will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.Graft remains implanted.
 
Event or Problem Description
An artegraft, inc.Approved distributor reported on behalf of the vascular surgeon that an artegraft (collagen vascular graft) which was implanted a "couple of weeks ago" "blew out"; a hole was noticed in the side of the graft.Upon follow-up communications, it was stated that the patient previously had blood flow issues and as a result, lost toes due to failed limb salvage.The artegraft was implanted in the patient's right femoral to popliteal during a limb salvage procedure on (b)(6) 2016.The reporter was unsure if the artegraft ifu required step for pre-implant pressure testing was performed by the surgical team.It was also stated that this was the hospitals first attempt at using an artegraft in a lower extremity.A few weeks after the surgery, the patient alleged noticeable irritation under the skin in the graft location.The surgeon initially attempted to place a vascular stent however, it failed in performance.Further exam identified a graft rupture.When the patient's leg was operated on (b)(6) 2016, coagulated blood was seen and about 3 cm from the anastomosis there was a ~1 cm "slit" in the graft.The surgeon was able to successfully suture the "slit" in the graft.The graft remains implanted and the patient is reported to be in stable condition.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC.
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key5750026
Report Number2247686-2016-00008
Device Sequence Number3427
Product Code LXA
UDI-Device Identifier00316837000305
UDI-Public(01)00316837000305(17)180430(10)15D102-014
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberAG745
Device Catalogue NumberAG745
Device Lot Number15D102-014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Initial Report FDA Received Date06/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR